MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX® OPTION, HEAD, S, ø 36/-3.0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX® OPTION, HEAD, S, ø 36/-3.0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent initial left total hip arthroplasty that was subsequently revised approximately eleven (11) years later due to recurrent anterior dislocations.The patient did well until six (6) years later when she bent over and dislocated posteriorly, which was reduced in the emergency room.After recurrent dislocations following, the patient underwent a second head and liner exchange approximately seven (7) years after revision.The cup and stem were stable and left intact.A new head and constrained liner were placed without complications.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Associated concomitant products: item reference: 00630505036, item name: liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells, item lot: 63165572.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Device used for treatment.Medical records were provided and reviewed from an health care professional: significant past medical history: scoliosis, osteoarthritis, emphysema, hypothyroid, cataracts, rheumatoid arthritis, carpal tunnel, bilateral foot surgery.Radiographs were provided and reviewed from an radiologist.Single ap film of the pelvis and three views of the left hip all demonstrate a left total hip arthroplasty with screw fixation of the acetabular cup.Acetabular cup appears to be shallow small in size when compared to the femoral head.No radiolucency.No bony fracture seen.Well corticated ossific densities are present along the greater trochanter, nonspecific but new in the interval.Left total hip arthroplasty with undersized acetabular cup as compared to the femoral head.Interval development of multiple well corticated ossific densities along the left greater trochanter could interval prior trauma.Overall, acetabular size is small but compared to the femoral head with partial uncovering.Inclination angle of the left hip: 42° on the first set of images and 45° on the second set of images cup angle is appropriate.Sizing of the cup with respect to the femoral head does not appear to be congruent.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX® OPTION, HEAD, S, ø 36/-3.0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16467158
Report Number0009613350-2023-00101
Device Sequence Number18060208
Product Code LZO
UDI-Device Identifier00889024430518
UDI-Public(01)00889024430518(17)170731(10)2409183
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2017
Device Model NumberN/A
Device Catalogue Number00-8777-036-01
Device Lot Number2409183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight50 KG
Patient RaceWhite